Indiana, 2022Flooding in Indiana, February 7 to 13, 2022
February 7 to 13, 2022 · NWS PAH · 2 events in 2 counties and zones
A nearly stationary front sagged slowly southeast across the region from the 1st to the 4th. Heavy rainfall on the 2nd was followed by snow and sleet on the 3rd and 4th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary front sagged slowly southeast across the region from the 1st to the 4th. Heavy rainfall on the 2nd was followed by snow and sleet on the 3rd and 4th. Rainfall totals and liquid water equivalents during this time totaled between 2 and 3 inches. Some minor river flooding ensued on the Ohio River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 7, 3:47 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 7, 3:47 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
347 AM CST Mon Feb 7 2022
.SHORT TERM...(Today through Wednesday night)
Issued at 345 AM CST Mon Feb 7 2022
A reinforcing shot of cold air will follow a weak frontal
passage early today. Max temps along the I-64 corridor will
likely stay near or just below the freezing mark, while southern
locations will struggle to break 40 degrees. This cold air regime
looks to be short-lived though. After lows tonight from the upper
teens to mid 20s, southerly winds will take hold on Tuesday as
surface high pressure moves off to the east. This, along with
plentiful sunshine, should help temperatures recover into the
upper 40s to mid 50s at most locations. Wednesday offers to be
just as mild ahead of the next weak and moisture starved cold
front that is expected to arrive later Wednesday night into early
Thursday.
.LONG TERM...(Thursday through Sunday)
Issued at 345 AM CST Mon Feb 7 2022
The long term portion of the forecast remains void of any real
significant weather of concern. The period starts off with higher
than average confidence with good model agreement, but confidence
decreases some over the weekend with greater model variability.
The mid/upper flow pattern during the middle to latter part of the
week will be influenced by a blocking ridge over the Pacific Coast
and a mean trough across the eastern half of the nation. This will
result in cyclonic westerly to northwesterly flow across the region
through much of the period depending on which side of several
passing shortwave troughs we're situated at the time.
Accompanying those shortwave troughs will be a series of mainly dry
frontal passages late Wednesday night into Thursday morning, Friday
night, and then perhaps again Sunday or Sunday night. While an
increase in cloud cover is forecast with each frontal passage, a
lack of return moist flow should yield little to no precipitation.
Perhaps the one exception is with the Friday night system, where a
few sprinkles or light rain cannot be ruled out, especially across
portions of southwest Indiana, southern Illinois, and western
Kentucky.
&&
.AVIATION...
Issued at 1129 PM CST Sun Feb 6 2022
TAFs are expected to remain primarily VFR through the forecast
period. A cold frontal passage late tonight into the early morning
will shift winds to northwesterly and bring near-MVFR cigs to
northern sites. A brief vsby reduction cannot be completely ruled
out. Light winds shift to SSW by the end of the TAF period, with
mid-level clouds moving in.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...GM
LONG TERM...RJP
AVIATION...ATL
Hazardous weather outlook, Feb 7, 3:58 AM CST, 1 hour 47 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
358 AM CST Mon Feb 7 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
358 AM CST Mon Feb 7 2022
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Scattered slick spots can be expected through the morning commute,
mainly on secondary and untreated roadways.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flood, Warrick
- When
- February 7, 5:45 AM CST to February 11, 4:15 PM CST
- Where
- Warrick County, 1.93 mi ESE of Newburgh to 1.13 mi ESE of Newburgh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.940, -87.387
Minor flooding occurred on the Ohio River. Low-lying woods and fields near the river were underwater.
Flood, Posey
- When
- February 8, 8:00 AM CST to February 13, 6:00 AM CST
- Where
- Posey County, 0.88 mi SW of Mt Vernon to 0.72 mi SSW of Mt Vernon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.921, -87.911
Minor flooding occurred on the Ohio River. Low-lying fields and woodlands near the river were underwater.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Virginia, February 7, 20221 death · 2 events
- Winter Weather in North Carolina, February 7, 202214 events
- High Wind in Montana, February 7, 202271 kt wind · 13 events
- Winter Weather in New Jersey, February 7, 20228 events
- Winter Weather in North Carolina, February 7, 20227 events
- Winter Weather in Pennsylvania, February 7, 20227 events
- High Wind in Montana, February 7, 202258 kt wind · 4 events
- High Wind in Wyoming, February 7 to 8, 202263 kt wind · 4 events
- Winter Weather in Illinois, February 7, 20223 events
- Winter Weather in North Carolina, February 7, 20221 event
- High Wind in Montana, February 7, 202252 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1006574, 1006575.